MAUDE Adverse Event Report: COOK INC; FOZ, CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC; FOZ, CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G47829
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the blue hub of a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter cracked and leaked following placement into the subclavian vein of an (b)(6) female patient.Upon completion of the cvc insertion, the nurse flushed the line with sterile distilled water.Leakage was then observed from the hub of the blue lumen.As the patient's condition was unstable, re-insertion of a new cvc was not possible.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding event details has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
D1 - brand name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter e1 - phone: (b)(6).H3 - device evaluated by mfg?: the complaint device will not be returned to the manufacturer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction: d4 - model # and catalog #.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
In additional information received on 30dec2025, it was confirmed that the leaking line was clamped and discontinued from use.
 
Additional Manufacturer Narrative
Additional information: b5.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that the blue hub of a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter cracked and leaked following placement into the subclavian vein of (b)(6) female patient.Upon completion of the cvc insertion, the nurse flushed the line with sterile distilled water.Leakage was then observed from the hub of the blue lumen.As the patient's condition was unstable, re-insertion of a new cvc was not possible.In additional information received on 30dec2025, it was confirmed that the leaking line was clamped and discontinued from use.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation including the complaint history, device history record and quality control procedures and instructions for use (ifu) of the device, were completed during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) found that sufficient inspection activities are in place to identify the failure mode prior to distribution.A review of the device history record (dhr) found no relevant quality control discrepancies.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling.The product ifu, [c_t_ctulmabrm_rev7] ¿cook spectrum central venous catheter minocycline/rifampin antibiotic impregnated power injectable,¿ provides the following information to the user related to the reported failure mode: warnings: ¿the safe and effective use or central venous catheters with power injector pressures (safety but-off) set above 325 psi has not been established.Do not power inject if maximum injection rate cannot be verified to meet limit of 10ml/sec.To safely use catheters with a power injector, the technician/heath care professional must verify prior to use that the maximum safety cut-off pressure limit is set at or below 325 psi and that the maximum flow rate is at or below 10 ml/sec.Do not exceed the maximum flow rate of 10 ml/sec.Exceeding the maximum flow rate of 10 ml/sec may result in catheter failure and/or catheter tip displacement.Power injector machine pressure limiting (safety cut-off) settings may not prevent over-pressurization of an occluded catheter.Precautions: ¿catheter should not be used for long-term indwelling applications.¿ evidence provided upon review of dmr, product labeling, and dhr, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, no returned product, and the results of this investigation, it was concluded that a component failure without a design or manufacturing deficiency contributed to the reported event.The investigation determined, among other variables, that over-engagement of external components onto the hub may contribute to cvc hub cracking.The use of hemostats or lubrication, such as fluids remaining on the hub, during application of external components may further contribute to over-engagement, introducing additional forces to the hub.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Common Device Name
FOZ, CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23882042
Report Number1820334-2025-01603
Device Sequence Number17320186
Product Code FOZ
UDI-Device Identifier00827002478299
UDI-Public(01)00827002478299(17)270708(10)16232349
Combination Product (Y/N)Y
Initial Reporter CountryTW
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47829
Device Catalogue NumberC-UTLM-701J-RSC-ABRM-HC-RD
Device Lot Number16232349
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer12/30/2025
01/27/2026
04/15/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date01/06/2026
01/27/2026
04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age89 YR
Patient SexFemale
Patient Weight51 KG